Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 111, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 26, 2021, 3:00 PM EDT for 4 counties in Virginia. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2021, 3:00 PM EDT (19:00 UTC)
- Expired
- Jul 26, 2021, 4:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Amherst County, VA, City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:16 PM EDT | TSTM WND DMG | 1 E Fairfield, VA | ONE TREE DOWN ON GREYSTONE LANE. |
| Jul 26, 3:55 PM EDT | TSTM WND DMG | 2 Ene Forks Of Buffalo, VA | EMAIL REPORT OF DAMAGE TO A HOMES TIN ROOF ON THRASHER CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616
WUUS51 KRNK 261900
SVRRNK
VAC009-163-530-678-262000-
/O.NEW.KRNK.SV.W.0111.210726T1900Z-210726T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
300 PM EDT Mon Jul 26 2021
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
The City of Buena Vista in west central Virginia...
The City of Lexington in west central Virginia...
Central Rockbridge County in west central Virginia...
Northwestern Amherst County in central Virginia...
* Until 400 PM EDT.
* At 259 PM EDT, severe thunderstorms were located along a line
extending from near Wintergreen to Rockbridge Baths, moving
southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lexington...
Buena Vista...
Goshen...
Rockbridge Baths...
Forks Of Buffalo...
Cornwall...
and Brownsburg.
This includes The following Location VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3803 7938 3792 7919 3787 7915 3781 7917
3781 7914 3778 7911 3778 7907 3772 7907
3770 7903 3771 7902 3769 7901 3768 7947
3804 7950
TIME...MOT...LOC 1859Z 336DEG 10KT 3791 7904 3789 7940
HAIL...<.75IN
WIND...60MPH
$$
RAB3 follow-up statements
978
WWUS51 KRNK 261927
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
327 PM EDT Mon Jul 26 2021
VAC678-261936-
/O.CAN.KRNK.SV.W.0111.000000T0000Z-210726T2000Z/
City of Lexington VA-
327 PM EDT Mon Jul 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR
THE CITY OF LEXINGTON IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and south central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3796 7927 3792 7919 3787 7915 3781 7917
3781 7914 3778 7911 3778 7907 3772 7907
3770 7903 3771 7902 3769 7901 3768 7933
3793 7947
TIME...MOT...LOC 1926Z 336DEG 10KT 3784 7900 3782 7936
$$
VAC009-163-530-262000-
/O.CON.KRNK.SV.W.0111.000000T0000Z-210726T2000Z/
City of Buena Vista VA-Rockbridge VA-Amherst VA-
327 PM EDT Mon Jul 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN ROCKBRIDGE AND NORTHWESTERN AMHERST COUNTIES AND THE
NORTHEASTERN CITY OF BUENA VISTA...
At 326 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Wintergreen to near Cornwall,
moving southeast at 10 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Buena Vista...
Rockbridge Baths...
Forks Of Buffalo...
Cornwall...
Lowesville...
Alto...
and Fairfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3796 7927 3792 7919 3787 7915 3781 7917
3781 7914 3778 7911 3778 7907 3772 7907
3770 7903 3771 7902 3769 7901 3768 7933
3793 7947
TIME...MOT...LOC 1926Z 336DEG 10KT 3784 7900 3782 7936
HAIL...2.00IN
WIND...60MPH
$$
RAB652
WWUS51 KRNK 261943
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
343 PM EDT Mon Jul 26 2021
VAC009-163-530-262000-
/O.CON.KRNK.SV.W.0111.000000T0000Z-210726T2000Z/
City of Buena Vista VA-Rockbridge VA-Amherst VA-
343 PM EDT Mon Jul 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL ROCKBRIDGE AND NORTHWESTERN AMHERST COUNTIES AND
THE NORTHEASTERN CITY OF BUENA VISTA...
At 343 PM EDT, severe thunderstorms were located along a line
extending from near Lowesville to near Cornwall, moving south at 10
mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Buena Vista...
Forks Of Buffalo...
Cornwall...
Lowesville...
Alto...
Fairfield...
and Oronoco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3792 7919 3787 7915 3781 7917 3781 7914
3778 7911 3778 7907 3772 7907 3770 7903
3771 7902 3769 7901 3768 7933 3788 7943
TIME...MOT...LOC 1943Z 337DEG 10KT 3779 7902 3778 7934
HAIL...2.00IN
WIND...60MPH
$$
RAB577
WWUS51 KRNK 262001
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
401 PM EDT Mon Jul 26 2021
VAC009-163-530-262010-
/O.EXP.KRNK.SV.W.0111.000000T0000Z-210726T2000Z/
City of Buena Vista VA-Rockbridge VA-Amherst VA-
401 PM EDT Mon Jul 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCKBRIDGE AND
NORTHWESTERN AMHERST COUNTIES AND THE NORTHEASTERN CITY OF BUENA
VISTA HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and south central Virginia.
Note, a new area of thunderstorms was developing north and northwest
of Lexington that is increasing rapidly. This area could quickly
become severe and a new warning will be issued for this area if that
occurs.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3792 7919 3787 7915 3781 7917 3781 7914
3778 7911 3778 7907 3772 7907 3770 7903
3771 7902 3769 7901 3768 7933 3788 7943
TIME...MOT...LOC 2000Z 336DEG 10KT 3775 7900 3774 7932
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:58 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 26, 1:58 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 158 PM EDT Mon Jul 26 2021 .SYNOPSIS... Showers and thunderstorms will become more widespread into tonight as a cold front passes through the region. This front will stall over the Southeast on Tuesday, and by Wednesday the entire area will be rain-free. Another frontal passage is likely for the end of the work week. && .NEAR TERM /THROUGH TUESDAY/... As of 158 PM EDT Monday... Numerous showers and thunderstorms expected this afternoon into tonight, some drier air will push in from the north on Tuesday. A cold front will drop south across the region this afternoon into Tuesday. Scattered showers and thunderstorms will develop ahead and along the frontal boundary. The airmass is unstable with CAPEs at 2000 to 4000 j/kg. The deep layer shear is weak around 20 kts. The PWATS have climb to 1.5 to 2 inches. Some of the storms this afternoon will be severe with gusty winds and heavy downpours. Convection will diminish with the loss of solar heating tonight. Areas of fog and low clouds will develop overnight especially where it rains. Isolated to scattered showers will continue Tuesday as the front drops slowly south across southern portions of the forecast area. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 119 PM EDT Monday... Drier and warmer weather is expected for Tuesday night through Thursday, but a cold front should approach on Thursday night. Showers and thunderstorms may depart the North Carolina Piedmont to start Tuesday night, but drier air will arrive from the northwest. A large upper level ridge will sit over the central Plains throughout this week, while upper level troughing will persist across eastern Canada and continue to influence the Mid Atlantic. With a stalled frontal boundary over South Carolina and weak high pressure entering the Appalachian Mountains during Tuesday night into Wednesday, confidence has risen that the weather will turn dry through Thursday. Less cloud cover and downslope flow east of the Blue Ridge could bring highs into the mid 90s for Wednesday and Thursday, and most of the mountains should reach the 80s. Because of the persistent troughing across eastern Canada, another cold front will emerge on Thursday over the Great Lakes and reach West Virginia toward Thursday night. The GFS and the NAM models remain a few hours faster than the Canadian and the ECMWF models with the timing of this approaching cold front. Nevertheless, shower and thunderstorm chances will increase, especially over southeast West Virginia. If the storms can tap into the instability from the heat and increasing lift ahead of the frontal boundary, there could be a risk of strong winds and locally heavy rainfall. && .LONG TERM /FRIDAY THROUGH SUNDAY/... As of 119 PM EDT Monday... A cold front will cross overhead on Friday before high pressure enters by Saturday, but another cold front may approach late Sunday. With a cold front passing over Virginia on Friday and reaching North Carolina toward Friday night, confidence has risen on the chances of showers and thunderstorms during this time period. Any strong storms may produce strong winds and locally heavy rainfall. The front should eventually reach South Carolina on Saturday before stalling as the boundary becomes more parallel with the upper level flow. Another area of weak high pressure should enter the Mid Atlantic by Saturday, but the persistent troughing over eastern Canada may allow another cold front to venture eastward from the Ohio River Valley by late Sunday to promote more afternoon showers and thunderstorms. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 100 PM EDT Monday... A cold front will drop south across the region this afternoon into Tuesday. Scattered to numerous MVFR convection will develop ahead and along the frontal boundary. KROA,KDAN and KLYH will have the highest chances for TSRA this afternoon and evening as the front sags south. Expecting very heavy rainfall with this activity. Southwest to west winds will prevail through most of the period. Winds will be erratic with thunderstorms. Winds will become light and variable tonight into Tuesday. Patches of low clouds and fog are expected overnight. Morning low clouds and fog will lift by late morning return most areas to VFR conditions Tuesday. Isolated MVFR convection in possible in the south Tuesday. Moderate confidence in ceilings,visibilities and winds during the taf period. Extended Aviation Discussion... The front will stall to our south Tuesday afternoon into Wednesday, but may bring some SHRA/TSRA to mainly DAN. VFR appears more likely toward BLF and LWB, with LYH/ROA/BCB seeing a possibility for scattered showers and storms, but in general will see prevailing VFR. Wednesday looks dry with prevailing VFR everywhere. Another cold front should arrive by late Thursday into Friday with an increased chance for showers and thunderstorms once again. Given northwest flow aloft across the region thanks to a building 599 dm ridge in the central/south central U.S., disturbances may bring unexpected convection to the area at times throughout the week. Will need to keep an eye on the upper midwest/Ohio Valley area. Unsettled weather will return Sunday with showers and thunderstorms especially in the south and west. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...KK/SH NEAR TERM...KK SHORT TERM...PW LONG TERM...PW AVIATION...KK/SH
Hazardous weather outlook, Jul 26, 2:01 PM EDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 201 PM EDT Mon Jul 26 2021 NCZ001>003-018>020-VAZ007-009>020-022>024-WVZ042>044-507-508-271815- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Tazewell-Smyth-Bland- Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 201 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected for this afternoon and tonight. Localized flooding and damaging winds are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ004>006-VAZ032>035-043>047-058-059-271815- Stokes-Rockingham-Caswell-Patrick-Franklin-Bedford-Amherst-Henry- Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 201 PM EDT Mon Jul 26 2021 ...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional showers and thunderstorms are expected on Tuesday. Localized flooding and damaging winds are possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PW
In the hours before
Special weather statement, Jul 26, 1:14 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
114 PM EDT Mon Jul 26 2021
NCZ002-003-018>020-261745-
Yadkin-Surry-Wilkes-Watauga-Alleghany-
114 PM EDT Mon Jul 26 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN ALLEGHANY...WESTERN SURRY...WILKES...SOUTHEASTERN
WATAUGA AND NORTHWESTERN YADKIN COUNTIES IN NORTHWESTERN NORTH
CAROLINA...
At 113 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Low Gap to near Darby. Movement was
south at 10 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
North Wilkesboro...
Elkin...
Wilkesboro...
Fairview...
Jonesville...
Dobson...
and Boonville.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3602 8135 3604 8140 3605 8139 3607 8141
3607 8144 3609 8146 3609 8147 3610 8148
3610 8151 3611 8153 3618 8156 3656 8082
3628 8056 3603 8109 3604 8111 3603 8117
3604 8120 3603 8127 3600 8132
TIME...MOT...LOC 1713Z 345DEG 8KT 3647 8088 3616 8146
VFJSpecial weather statement, Jul 26, 1:38 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
138 PM EDT Mon Jul 26 2021
VAZ033-044-261815-
Franklin-Pittsylvania-
138 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT
WEST CENTRAL PITTSYLVANIA AND EAST CENTRAL FRANKLIN COUNTIES...
At 138 PM EDT, a strong thunderstorm was located near Union Hall, or
near Penhook, moving southeast at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Callands...
Penhook...
Sago...
Western Smith Mountain Lake...
Pittsville...
Sontag...
and Ajax.
LAT...LON 3696 7987 3706 7976 3697 7963 3700 7962
3700 7943 3680 7955
TIME...MOT...LOC 1738Z 298DEG 11KT 3698 7972
VFJSpecial weather statement, Jul 26, 1:45 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
145 PM EDT Mon Jul 26 2021
VAZ018-022-023-261815-
Botetourt-Craig-Roanoke-
145 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN ROANOKE...CENTRAL CRAIG AND SOUTHWESTERN BOTETOURT
COUNTIES...THE CITY OF SALEM AND THE CITY OF ROANOKE...
At 145 PM EDT, a strong thunderstorm was located over Craig Springs,
or near Sinking Creek, moving southeast at 30 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Roanoke...
Salem...
Vinton...
Troutville...
New Castle...
Sinking Creek...
and Catawba.
LAT...LON 3745 7979 3715 7995 3745 8039 3749 8034
3751 8030 3753 8028 3754 8029 3759 8023
TIME...MOT...LOC 1745Z 298DEG 27KT 3746 8025
VFJLocal storm report, Jul 26, 1:55 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
155 PM EDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND DMG 3 N VINTON 37.31N 79.89W
07/26/2021 ROANOKE VA TRAINED SPOTTER
LARGE TREE LIMB DOWN ON POWER LINES ALONG
WEST RURITAN ROAD. TIME ESTIMATED BY RADAR.
&&Special weather statement, Jul 26, 2:10 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
210 PM EDT Mon Jul 26 2021
NCZ004-VAZ032-261900-
Stokes-Patrick-
210 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN STOKES AND SOUTHERN PATRICK COUNTIES...
At 210 PM EDT, a strong thunderstorm was located near Collinstown, or
near Stuart, moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Sandy Ridge...
Ararat...
Collinstown...
Prestonville...
Penns Store...
and Patrick Springs.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3654 8044 3655 8048 3658 8056 3666 8048
3661 8005 3654 8005 3654 8004 3641 8007
TIME...MOT...LOC 1810Z 279DEG 13KT 3660 8037
RABSpecial weather statement, Jul 26, 2:34 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
234 PM EDT Mon Jul 26 2021
NCZ019-020-261915-
Yadkin-Wilkes-
234 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WILKES AND
SOUTHERN YADKIN COUNTIES...
At 233 PM EDT, a strong thunderstorm was located near Windy Gap, or
10 miles south of Ronda, moving southeast at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Yadkinville...
Windy Gap...
Courtney...
Buck Shoals...
Huntsville...
Brooks Crossroads...
and Shacktown.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3604 8114 3618 8087 3613 8045 3611 8051
3608 8051 3605 8050 3606 8098 3603 8107
TIME...MOT...LOC 1833Z 325DEG 10KT 3607 8092
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:01 PM EDT | Special Weather Statement | RNK | Buckingham | 29 min |
| Jul 25, 9:06 PM EDT | Special Weather Statement | RNK | Floyd | 24 min |
| Jul 26, 12:15 PM EDT | Special Weather Statement | RNK | Giles | 30 min |
| Jul 26, 12:22 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 23 min |
| Jul 26, 12:27 PM EDT | Special Weather Statement | RNK | Botetourt | 33 min |
| Jul 26, 12:42 PM EDT | Special Weather Statement | RNK | Henry, Patrick | 48 min |
| Jul 26, 1:02 PM EDT | Special Weather Statement | RNK | Bedford, City of Roanoke, City of Salem | 43 min |
| Jul 26, 1:07 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 68 min |
| Jul 26, 1:38 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Jul 26, 1:45 PM EDT | Special Weather Statement | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 30 min |
| Jul 26, 1:56 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 49 min |
| Jul 26, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 39 min |
| Jul 26, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 38 min |
| Jul 26, 2:10 PM EDT | Special Weather Statement | RNK | Patrick | 50 min |
| Jul 26, 2:19 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 41 min |
| Jul 26, 2:44 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 61 min |
| Jul 26, 3:10 PM EDT | Special Weather Statement | RNK | Campbell | 50 min |
| Jul 26, 3:41 PM EDT | Areal Flood Advisory | RNK | Campbell | 3 hr |
| Jul 26, 3:45 PM EDT | Special Weather Statement | RNK | Franklin, City of Martinsville | 60 min |
| Jul 26, 3:49 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 56 min |
| Jul 26, 3:54 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 51 min |
| Jul 26, 4:00 PM EDT | Special Weather Statement | RNK | Appomattox | 60 min |
| Jul 26, 4:09 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 55 min |
| Jul 26, 4:13 PM EDT | Special Weather Statement | RNK | City of Radford | 47 min |
| Jul 26, 4:19 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, City of Radford | 56 min |
| Jul 26, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 47 min |
| Jul 26, 4:34 PM EDT | Areal Flood Advisory | RNK | Rockbridge, City of Lexington | 3 hr |
| Jul 26, 4:36 PM EDT | Special Weather Statement | RNK | Floyd | 54 min |
| Jul 26, 4:57 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 33 min |
| Jul 26, 5:01 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista, City of Lexington | 59 min |
| Jul 26, 5:10 PM EDT | Flash Flood Warning | RNK | Appomattox, Campbell | 3 hr |
| Jul 26, 5:10 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski | 65 min |
| Jul 26, 5:44 PM EDT | Areal Flood Advisory | RNK | Rockbridge | 3 hr |
| Jul 26, 5:45 PM EDT | Special Weather Statement | RNK | Smyth | 30 min |
| Jul 26, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski | 55 min |
| Jul 26, 5:54 PM EDT | Special Weather Statement | RNK | Bland | 51 min |
| Jul 26, 6:18 PM EDT | Special Weather Statement | RNK | Wythe, City of Galax | 27 min |
| Jul 26, 6:33 PM EDT | Special Weather Statement | RNK | Botetourt | 57 min |
| Jul 26, 6:37 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 53 min |
| Jul 26, 6:41 PM EDT | Special Weather Statement | RNK | Craig | 34 min |
| Jul 26, 6:50 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 40 min |
| Jul 26, 7:02 PM EDT | Special Weather Statement | RNK | Craig | 28 min |
| Jul 26, 7:12 PM EDT | Special Weather Statement | RNK | City of Galax | 63 min |
| Jul 26, 7:24 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke, City of Roanoke, City of Salem | 40 min |
| Jul 26, 7:28 PM EDT | Areal Flood Advisory | RNK | Bedford, Botetourt, Roanoke | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.